Aa
Aa
A
A
A
Close
Avatar universal

Opiate Withdrawal

Hello, I am about to try and stop my addiction to endocet 10/325 mg.  I have been taking these for about 3/4 of a year. The thing is, I dont really take a lot, I actually only take 1 max a day around 6 or 7 PM, however I do take one every day.  I want to stop taking them totally.  I am concerned about withdrawal, as even though my total intake each day isnt a lot, my body is used to taking one a day.  

Is the withdrawal going to be long and hard, I am nervous and scared.  I already take medication for severe anxiety (klonopin, effexor 75mg once a day)  I just want to know what kind of symptoms and how long I will have to deal with it.  ANY AND ALL HELP IS GREATLY APPRECIATED!!

-looking to rid myself of this
3 Responses
1684282 tn?1614701284
MEDICAL PROFESSIONAL
At home, the basic technique is to space out the pills you take on a consistent manner until you take only one at night, then half at night, than every other night and then none.  
You have not been on the opiate for long enough to have too much problem simply tapering, however if you do have some symptoms of withdrawals, here are some suggestions depending on severity:
See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep. It will make your withdrawals easier.  Valerian and Magnesium is sometimes helpful remedies over the counter. You are already on Klonopin which will be helpful for sleeplessness and anxiety.
The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself.  It will take time - two to four weeks at least, for your receptors to downregulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime.
Take a look at my blogs about options for detox and recovery. You may also take a look at my clinic website where I also have my blogs and a lot of other info about drug addiction and recovery. Look especially into the blog and the info on Naltrexone therapy after getting clean. It really improves your chances of staying clean for good by cutting down your physical cravings. Look into my clinic website as well. All this can be done by clicking on my name in blue.
Avatar universal
Need to know how to quit
Avatar universal
I take about 5aday and need to quit need to know how

You are reading content posted in the Addiction Forum

Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.